MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO, STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO, STENT, ILIAC
Model Number G43826
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Stent would not advance through the ansel sheath and was stuck inside sheath to remove.Sheath and stent were removed together.New ansel and a 518 stent were inserted to finish the case.During insertion and placement.1.At what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.2.Details of access sheath used (name, fr size, length)? 6x45 ansel.3.What was the target location for the stent? sfa.4.Was the product inspected for kinks or damage before use? n/a, yes, no.Yes.5.Was the device used percutaneously? n/a, yes, no.Yes.6.Was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no.Yes.7.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no.Yes.8.Was post-dilation performed after the placement of the stent? n/a, yes, no.N/a.9.Details of the wire guide used (name, diameter, hydrophilic)? hydro st.10.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered.Calcified.11.Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no.No.12.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.Yes.13.Was the approach ipsilateral or contralateral? n/a, ispilateral, contralateral (if contralateral, was the bifurcation angle steep? n/a, yes, no).Contralateral.14.Did the tip of the delivery system cross the target location? n/a, yes, no.No, never came out of sheath.15.Was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no.Would not advance past lcia inside the sheath.16.Was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no.Unknown.17.Was the handle pulled towards the hub during deployment? n/a, yes, no.N/a.18.Was the delivery system pushed during deployment? n/a, yes, no.N/a.19.What artery was the stent placed in? none.20.Was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a, yes, no.N/a.21.Did the patient have any pre-existing conditions? n/a, yes, no (if yes, please specify).N/a.22.Did the patient require any additional procedures as a result of this event? n/a, yes, no.No.23.What intervention (if any) was required? sheath exchange.24.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled.For another day? n/a, same procedure, another day.Yes.26.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G., kink)? n/a, yes, no (please specify if yes).No.
 
Additional Manufacturer Narrative
Device evaluation.1 unit of lot c2307142 of ziv6-35-125-7-40 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 22 september 2025.Observations from the lab evaluation were as follows; red safety tab returned in place.Kink observed directly below white connector cap.Crinkling observed on outer sheath approx.35.5cm to 37cm from tip of white distal tip.Attempted to flush device but unable to.Evidence of biological matter on tip of syringe after flushing attempt.Attempted to pass 0.035 inch wire guide through device but would only insert approx.20.5cm from white distal tip stent deployed with no issue.Stent examined - no issues noted.Some biological matter observed on stent.Through the investigation it was confirmed that the wire guide size used was 0.014 inch in diameter manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.An nc code (gen-111) (stent compression/loading failure) was noted for 1 device on the work order, however this part was subsequently scrapped and would not have contributed to this complaint issue.Instructions for use and/label the instructions for use (ifu0043), which accompanies this device states the following " introduce the extra or ultra stiff wire guide (7.0 and 6.0 french (2.3 and 2.0 mm) systems accept 0.035 inch (0.89mm) wire guide." there is evidence to suggest that the customer did not follow the instructions for use in relation to the size of the wire guide used (ifu0043).From the information provided, the device was used in the superficial femoral artery.Additionally, a 0.018¿ wire guide was used for the procedure.The abnormal use of the device in the superficial femoral artery was found to not be related to the complaint issue reported by the customer and is captured in the pms log as per update to the management of complaints procedure (d00348426 rev008) section 6.6.3, where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could be attributed to use error.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.From the information provided it is known that a 0.014 inch wire guide was used.Using a 0.014¿ wire guide would have meant insufficient support would have been provided to the device during advancement over the wire guide which in turn could have led to kinking or difficulty in advancing through the introducer sheath.This is likely to have resulted in extra force being used which would have led to the crinkling observed during the lab evaluation.The flushing and wire guide insertion issue encountered during the lab evaluation is likely to have been caused by biological matter contained within the sheath of the device as biological matter was observed on the tip of the syringe and on the stent when deployed in the lab.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: product manager notified to consider re-training at the facility according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another device was used to complete the procedure.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 13-oct-25.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO, STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22977948
Report Number3001845648-2025-00459
Device Sequence Number21259924
Product Code NIO
UDI-Device Identifier10827002438269
UDI-Public(01)10827002438269(17)280609(30)1(10)C2307142
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050017/S002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43826
Device Catalogue NumberZIV6-35-125-7-40
Device Lot NumberC2307142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/04/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown